Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 67, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 25, 2019, 10:31 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2019, 10:31 PM MST (05:31 UTC)
- Expired
- Sep 26, 2019, 1:30 AM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Phoenix radar (KIWA), 137 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 5.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2145 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
926
WGUS55 KFGZ 260531
FFWFGZ
AZC025-260830-
/O.NEW.KFGZ.FF.W.0067.190926T0531Z-190926T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
1031 PM MST Wed Sep 25 2019
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Yavapai County in west central Arizona...
* Until 130 AM MST.
* At 1027 PM MST, gauge reports indicated flash flooding is
occurring. The gage on Antelope Creek north of Wickenburg shows a
1.5 foot rise with a flow of 1033 cubic feet per second.
This includes the following streams and drainages...Antelope
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3421 11274 3413 11272 3400 11277 3401 11280
3421 11278
$$
411 follow-up statement
081
WGUS75 KFGZ 260642
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
1142 PM MST Wed Sep 25 2019
AZC025-260830-
/O.CON.KFGZ.FF.W.0067.000000T0000Z-190926T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
1142 PM MST Wed Sep 25 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM MST FOR
YAVAPAI COUNTY...
At 1140 PM MST, automated river gauges on Antelope Creek and
Martinez Creek north of Wickenburg continue to show 3-4 feet of
water moving south towards the Hassayampa River.
This includes the following streams and drainages...Martinez Creek...
Antelope Creek...and the Hassayampa River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3421 11274 3413 11272 3400 11277 3401 11280
3421 11278
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 8:32 PM MST, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 25, 8:32 PM MST, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 832 PM MST Wed Sep 25 2019 .SYNOPSIS...Thunderstorm coverage should increase along and south of the Mogollon Rim tonight and then spread northward on Thursday. Locally heavy rain may fall across portions of Yavapai County. Very strong southwest wind gusts winds are expected this weekend and Monday. && .UPDATE... Radar shows a few thunderstorms are moving northwestward across Yavapai County this evening. Hi res models continue to show an increase in storm coverage tonight, so no changes will be made to the forecast. Progs are in good agreement showing another cold upper low to set up over the Pac NW this weekend, bringing the potential for very strong SW winds to northern Arizona from Saturday through Monday. At this time Sunday looks like the windiest day. The GFS suggesting areas along and north of the Mogollon rim sustained SW 25-40 mph with gusts to 60+mph, as its 0-1km layer wind speed prog exceeds 50 kts across much of Coconino and northern Navajo county mid day Sunday. && .PREV DISCUSSION /255 PM MST/... Thunderstorms are just now beginning to form across Yavapai County and the Mogollon Rim this afternoon. Should look for storm coverage to increase over the coming hours and especially overnight in areas where we have a Flash Flood Watch. This watch was recently extended through the daytime hours Thursday as low pressure meanders across the state. We are forecasting clearing conditions for most locations on Friday, but low pressure to the north will generate some pretty gusty southwest winds this weekend, particularly on Sunday. The pattern through the extended forecast looks mostly dry with daytime temps near to slightly below normal. && .AVIATION...For the 06Z package...Expect sct-nmrs shra/tsra and isold +tsra slowly spreading north through the night. Most activity will remain along or sw of a line from KPAN-KFLG-KGCN, with the most intense active likley near or sw of KPRC. Most areas predominately VFR, but localized and brief MVFR/IFR possible in the strongest storms. Sfc winds generally light, except near thunderstorms. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Widespread showers and storms will develop tonight into Thursday, mainly across Coconino and Yavapai counties. Low pressure will shift east of the area on Friday, resulting in decreased precipitation chances. Saturday through Monday...Gusty southwest winds through the period, with afternoon gusts of 35 to 45 mph. The strongest winds are expected on Sunday. A low chance for afternoon showers and storms over the weekend. && .FGZ WATCHES/WARNINGS/ADVISORIES...Flash Flood Watch through Thursday afternoon FOR AZZ008-037-038. && PUBLIC...DL/KD AVIATION...Peterson FIRE WEATHER...TPS For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Sep 25, 9:25 PM MST, 1 hour 6 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 925 PM MST Wed Sep 25 2019 AZZ008-037-260515- Yavapai County Valleys and Basins-Yavapai County Mountains- 925 PM MST Wed Sep 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI COUNTY UNTIL 1015 PM MST... At 924 PM MST, Doppler radar was tracking a strong thunderstorm over Congress, or 12 miles northwest of Wickenburg, moving northwest at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Congress, Yarnell, Peeples Valley and Glen Ilah. LAT...LON 3407 11263 3401 11279 3417 11312 3439 11269 TIME...MOT...LOC 0424Z 136DEG 29KT 3414 11284 41
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 9:25 PM MST | Special Weather Statement | FGZ | Yavapai | 50 min |
| Sep 26, 1:47 AM MST | Special Weather Statement | FGZ | Yavapai | 28 min |
| Sep 26, 3:45 AM MST | Special Weather Statement | FGZ | Yavapai | 30 min |
| Sep 26, 3:49 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 26 min |
| Sep 26, 5:43 AM MST | Areal Flood Advisory | FGZ | Yavapai | 6 hr |
| Sep 26, 9:04 AM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Sep 26, 11:53 AM MST | Areal Flood Advisory | FGZ | Yavapai | 4 hr |
| Sep 26, 11:59 AM MST | Areal Flood Advisory | FGZ | Yavapai | 61 min |
| Sep 26, 3:49 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.